Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 232, NWS Tulsa, OK

June 9, 1994Craig County, Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 1994, 4:23 AM CDT for Craig County, Mayes County, Rogers County, Oklahoma. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Jun 9, 1994, 4:23 AM CDT (09:23 UTC)
Expired
Jun 9, 1994, 5:30 AM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Craig County, OK, Mayes County, OK, Rogers County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 9.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1847 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 090930 COR
SVRTUL
OKC035-097-131-091030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
423 AM CDT THU JUN 9 1994

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  530 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...

IN NORTHEAST OKLAHOMA

   ...CRAIG COUNTY...MAYES COUNTY...SOUTHERN ROGERS COUNTY

AT 420 AM...RADAR SHOWED A SEVERE THUNDERSTORM FROM 5 MILES SOUTH OF
OOLOGAH TO NEAR CENTRALIA IN WESTERN CRAIG COUNTY. THE STORM WAS MOVING
EAST AT 25 MPH. CLAREMORE...FOYIL...CHELSEA...WHITE OAK...ADAIR AND
PRYOR ARE IN THE PATH OF THIS STORM.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70  MPH CAN BE EXPECTED
IN THE WARNED AREA.

DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE W|HEN APPROACHING LOW WATER
CROSSINGS.

KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:15 PM CDT, 7 hours 8 minutes earlier.

Area forecast discussion, Jun 8, 9:15 PM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT WED JUN 8 1994

SFC BNDRY/FNT XTNDS FROM SILOAM SPRINGS TO JUST SOUTH OF TUL TO NEAR
BRISTOW.  WINDS NORTH OF THE BNDRY ARE NE AT 10 TO 15...BRINGING COOLER
AND SLGTLY DRIER AIR INTO NE OK.  THIS BNDRY XPCD TO CONT MOVG SOUTHWARD
BUT NOT LIKELY TO REACH MLC TIL SUNRISE.

TSTMS HAVE AGAIN DVLPD OVER NERN CO AND SW NE THIS EVE.  BUT THCKNS IS
ALIGNED MORE EAST-WEST TNGT...AS ARE UPPER LEVEL WINDS.  THIS SHD KEEP
THE TSTMS MOVG MNLY EWD...INTO MORE UNFAVORABLE ENVIRON.  DO NOT THINK
THERE IS MUCH CHC OF ANY TRW REACHING ERN OK TNGT...SO WILL REDUCE POPS
TO SLGT CHC AND WILL DROP CHC OF SVR.

RW IN SERN OK SHD CONT TO WKN...SO WILL REDUCE POPS TO LESS THAN 20 PCT
CHC OF SPRINKLES.  OTRW...NO OTHER CHGS.
...02...

.TUL...NONE.

In the hours before

Special weather statement, Jun 9, 2:01 AM CDT, 2 hours 22 minutes before
OKZ054-090800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT THU JUN 9 1994

...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN OSAGE COUNTY...

AT 155 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM
7 MILES WEST OF SHIDLER.  THIS STORM WAS SLOWING MOVING EAST NORTHEAST
AT 10 MPH. PERSONS IN WEBB CITY AND SHIDLER CAN EXPECT A PERIOD OF HEAVY
RAIN AND GUSTY WINDS. SOME SMALL HAIL IS ALSO POSSIBLE.

OTHERh SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS NORTHWESTERN
OSAGE COUNTY. THESE SHOWERS AND THUNDERSTORMS WERE GENERALLY NORTH AND
WEST OF LINE FROM BIGHEART TO FAIRFAX.
Special weather statement, Jun 9, 2:02 AM CDT, 2 hours 21 minutes before
OKZ054-090800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT THU JUN 9 1994

...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN OSAGE COUNTY...

AT 155 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM
7 MILES WEST OF SHIDLER.  THIS STORM WAS SLOWING MOVING EAST NORTHEAST
AT 10 MPH. PERSONS IN WEBB CITY AND SHIDLER CAN EXPECT A PERIOD OF HEAVY
RAIN AND GUSTY WINDS. SOME SMALL HAIL IS ALSO POSSIBLE.

OTHER SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS NORTHWESTERN
OSAGE COUNTY. THESE SHOWERS AND THUNDERSTORMS WERE GENERALLY NORTH AND
WEST OF LINE FROM BIGHEART TO FAIRFAX.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:49 AM CDTSevere Thunderstorm WarningTSAOsage, Washington56 min
Jun 9, 3:48 AM CDTSevere Thunderstorm WarningTSAOsage, Washington57 min
Jun 9, 3:48 AM CDTSevere Thunderstorm WarningTSANowata57 min
Jun 9, 4:07 AM CDTSevere Thunderstorm WarningTSARogers68 min
Jun 9, 4:43 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee47 min
Jun 9, 4:43 AM CDTSevere Thunderstorm WarningTSAWashington47 min
Jun 9, 5:00 AM CDTSevere Thunderstorm WarningTSATulsa30 min
Jun 9, 5:18 AM CDTSevere Thunderstorm WarningTSADelaware57 min
Jun 9, 5:30 AM CDTSevere Thunderstorm WarningTSAMayes45 min
Jun 9, 6:00 AM CDTSevere Thunderstorm WarningTSATulsa30 min
Jun 9, 6:21 AM CDTSevere Thunderstorm WarningTSAAdair, Delaware54 min
Jun 9, 6:28 AM CDTSevere Thunderstorm WarningTSALeFlore62 min
Jun 9, 6:33 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner42 min
Jun 9, 7:11 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee49 min
Jun 9, 7:20 AM CDTSevere Thunderstorm WarningTSACherokee40 min
Jun 9, 7:24 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah66 min
Jun 9, 7:41 AM CDTSevere Thunderstorm WarningTSAAdair64 min
Jun 9, 4:04 PM CDTSevere Thunderstorm WarningTSARogers41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.